Search results below include Worst Pills, Best Pills Newsletter Articles where your
selected drug is a primary subject of discussion.
Neuroleptic malignant syndrome is a life-threatening neurological disorder most often caused by neuroleptic (antipsychotic) medications, which are used to treat schizophrenia and certain other psychiatric disorders, among other things. The syndrome also can be caused by certain other drugs used to treat nausea and depression, as well as by the sudden discontinuation of a dopamine agonist (drugs that are used most commonly to treat Parkinson’s disease).
Patients taking the commonly prescribed antibiotic azithromycin (ZITHROMAX) should be aware that it has clinically important dangerous interactions with many other prescription medications.
Patients taking the commonly prescribed antibiotic clarithromycin (BIAXIN XL) should be aware that it has clinically important interactions with many other prescription medications.
In this first of a two-part series, we review some of the many commonly prescribed medications that can damage your eyes and the steps that you can take to protect yourself from these adverse effects. The second part in this series will appear in our February 2020 issue.
Next to Parkinson’s disease, drug-induced parkinsonism is the second most common cause of parkinsonism, accounting for about 8-12% of all parkinsonism cases. Find out which commonly used drugs can cause this condition.
For men, abnormally large breasts can be distressing and embarrassing. Find out about the numerous drugs that can cause breast enlargement in men.
This article lists practical steps to take to avoid death, hospitalization or other medical problems caused by heat stress. It also identifies over 100 drugs that can impair your response to heat and thereby increase your risk of heat-induced illness and death.
Summer is a terrific time for healthy outdoor activities, such as walking, hiking, biking and swim¬ming. But for an unlucky few, certain medications can lead to adverse skin reactions following exposure to the sun. Find out whether you are at risk and how to protect yourself.
Learn about recent evidence suggesting that anticholinergic drugs — which include many antidepressants, antihistamines and overactive bladder control medications — may increase the risk for developing Alzheimer’s disease and other types of dementia in the elderly.
This article lists practical steps to take to avoid death, hospitalization or other medical problems caused by heat stress. It also contains a list of 123 drugs that can impair your response to heat.
The article lists 27 drugs that can cause akathisia, a condition characterized by muscular quivering and the inability to sit still. Other signs of the condition include fidgety movements, leg swinging while sitting, rocking from foot to foot or pacing and motor restlessness.
The article reviews a study on the potentially dangerous, inappropriate prescribing of 77 drugs that pose a high risk to older adults. Of the 67 of these drugs that we had previously reviewed in Worst, Pills, Best Pills News, we had classified 60 (90 percent) of them as “Do Not Use,” and the other seven as "Limited Use."
The article describes the symptoms of the life-threatening neurological disorder neuroleptic malignant syndrome (NMS) and lists 40 different prescription drugs that have been found to cause it.
A study discovered that more than 1 out of every 10 people who went to a Parkinson’s disease center was found to have drug-induced Parkinsonism. These people were misdiagnosed as having the more common illness, Parkinson’s disease, which is irreversible and has unknown causes.
The article lists 53 drugs that can interact with the psychiatric drug ABILIFY to either increase the amount in the body, which can lead to toxicity, or decrease the amount rendering the drug less effective.
This article, based on a recent review in Drug Safety, lists 62 prescription drugs that can cause eye disease. The range of drug-induced eye diseases includes diseases of the eyelids, glaucoma, cataracts, retinal damage and optic nerve damage. As is true for drug-induced diseases in other parts of the body, you should consider newly developed eye symptoms beginning shortly after starting a new medication to be possibly drug-induced and consult a physician.
The Canadian ban was taken because manufacturers of the drug have failed to provide convincing evidence that thioridazine is safe to use. The questions about safety involve cases of heart rhythm disturbances that can be life-threatening.